Author Topic: Today is the day......Finally!  (Read 1001 times)

[Buddie]

Today is the day......Finally!
« on: October 09, 2019, 01:54:12 pm »
Today is the day that I am finally going to write my success story!  There were days when I was deep in withdrawal that I highly doubted that this day would ever happen. At times I even wondered if the success stories were real or if they were just contrived to make us keep going and not give up but today I can confidently tell you that they are real!  I am a success story.  I haven't been on BB for quite awhile because I've just been living and enjoying my life but I wanted to come back and give some [...] to those that are currently in the trenches of Benzo WD.  I know how much the success stories meant to me when I had days where I was in total despair and felt like I just couldn't go on for another minute, much less another day.  I clung to those stories by the tips of my fingernails on my worst days and I read them over and over.   I won't go into the graphic details other than to say that I was prescribed Xanax by my OB/GYN for menopausal symptoms (hot flashes, not sleeping well) and I was CT'd in the hospital when I went in for hysterectomy surgery back in October of 2016. Suddenly I was thrown into acute withdrawal!  It was frightening as I had no clue what was happening to me . Thankfully, I discovered the  BenzoBuddies community online and I credit God and this amazing site for getting me through the most horrific time in my entire life. If you go back to read my old posts you will see that my symptoms were many and they were severe. They were mostly physical but some mental also, especially at the beginning.  My worst symptoms were dizziness, floaty head, brain fog, head pressure, numb feeling brain, wonky vision, loss of taste and smell, loud tinnitus ( like a high pitched electrical buzzing...all the time), numb fingers and toes, burning skin, insomnia, weakness (jelly legs), racing heart , a feeling of inner vibration, derealization, and sometimes I would actually hear music inside my head.  I had the pattern of windows and waves and gradually the windows became longer and the waves subsided.  So here I am in October of 2019 and I am well.  I can say with the utmost conviction that I will never take another Benzo for as long as I live.  I have had several surgeries since my WD ordeal and I am always very adamant that no Benzo is to be given to me before, during or after the surgery.  I have made sure that it is listed in my medical chart as an allergy.  I do have a residual issue that is lingering but not restrictive in my life.  I can no longer tolerate strong smells.  For example, I cannot go into a store with candles and lotions and potions and smell one after another or my head starts to spin.  If I start feeling woozy, then it's time to leave and a few minutes later I am fine again.  This is really the only issue that I have left to remind me of what I went through and it's not a factor in my life.  I enjoy my life and my family again; I am back to being Mom, Grandma, wife, daughter and friend ! I totally lost myself while in the thick of withdrawal so much that my husband told me that I had no personality left but now I am me again!  So please just hang in there when you have those tough days and KNOW that you will be well again.  The best piece of advice that I heard and applied during my WD was to "be kind to yourself."  If you're having a bad day and just need to retreat and rest, then be kind to yourself and do it....no guilt !  Also remember,  TIME is your best friend.....it's totally true!  You will be well again !
« Last Edit: October 10, 2019, 01:39:30 pm by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Today is the day......Finally!
« Reply #1 on: October 09, 2019, 07:36:21 pm »
Thank you, and I'm so happy for you!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Today is the day......Finally!
« Reply #2 on: October 09, 2019, 07:51:02 pm »
Congratulations and thanks for writing your story.

PG
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Today is the day......Finally!
« Reply #3 on: October 09, 2019, 08:08:53 pm »
Thank you, and I'm so happy for you!
congrats
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Today is the day......Finally!
« Reply #4 on: October 10, 2019, 05:38:04 am »
Thank you for returning and sharing your success story, all of us on BB love to read those :thumbsup:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Today is the day......Finally!
« Reply #5 on: October 10, 2019, 02:04:57 pm »
Thank you for sharing your story! We were on the same drug for about the same amount of time and I accidentally CT'd after a surgery as well. I'm 7 months out and wondering if I will make it. Your words gave me [...].
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Today is the day......Finally!
« Reply #6 on: October 10, 2019, 03:37:19 pm »
Thank you for sharing!!     It's so wonderful to know that we DO heal...that we will ALL heal!!

God Bless you...

P.S.  During your recovery, did you take any meds/supplements at all or did you go with nothing?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Today is the day......Finally!
« Reply #7 on: October 10, 2019, 03:41:11 pm »
Congrats to you ! Well done ! Thank you for sharing  :smitten:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Today is the day......Finally!
« Reply #8 on: October 10, 2019, 03:59:36 pm »
Thanks for sharing your story and giving us [...]!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Today is the day......Finally!
« Reply #9 on: October 10, 2019, 07:26:00 pm »
Susan thank you for taking the time to write your success story and give us fellow sufferers a little [...] that this will eventually end.
I understand you had the waves and windows things like most of us but what symptoms were the first to leave and which were the last.....
Thanks again, you're a dear...

Alan
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.